MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2018) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2012 - patient was diagnosed with epigastric and umbilical hernia thereby underwent open repair with the implant of composix kugel mesh (device 1) and ventralex mesh (device 2).Per op notes, "previous incision over the patient's epigastric hernia, a composix kugel mesh (device 1) was placed in the abdominal cavity using prolene sutures.Attention was then turned to the umbilicus where a supraumbilical incision was made, a ventralex mesh (device 2) was placed in the defect using prolene sutures." on (b)(6) 2019 - patient was diagnosed with recurrent incisional umbilical hernia thereby underwent repair with removal of mesh (device 1 and 2) and implant of phasix mesh (device 3).Per op notes, "patient's previous midline incision was extending to the level of the umbilicus.There was a defect present in the fascia as well as meshoma, the prior mesh (device 1) contracted into a mass, this was dissected.There were omental adhesions of the ptfe surface of the mesh, these were taken down.Palpated the area of the umbilicus, there was the previously placed umbilical mesh.This umbilical mesh (device 2) was also dissected out.A phasix mesh (device 3) was placed to the retro rectus area." on (b)(6) 2019 - patient underwent repair of incisional hernia cephalad to previous repair with new mesh.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24756703
Report Number1213643-2026-00417
Device Sequence Number9091981
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685(17)200828(10)HUCU3003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue Number1190300
Device Lot NumberHUCU3003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale